Alert archive / Montana / Wind Advisories in 2025

Wind Advisory 12, NWS Missoula, MT

December 15, 20259 counties in Montana

NWS Missoula, MT issued this wind advisory at Dec 15, 2025, 1:50 AM MST for 9 counties in Montana. It took effect at Dec 15, 2025, 5:00 PM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2025, 1:50 AM MST (08:50 UTC)
In effect from
Dec 15, 2025, 5:00 PM MST
Expired
Dec 16, 2025, 8:00 AM MST
In force
15 hr
Issued by
NWS Missoula, MT

Counties Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 34 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 8.8 hours before the alert went out and 442 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2025-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2025-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2525 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS75 KMSO 150850
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
150 AM MST Mon Dec 15 2025

MTZ001-004-160900-
/O.NEW.KMSO.WI.Y.0012.251216T0000Z-251216T1000Z/
/O.CON.KMSO.HW.A.0003.251217T1200Z-251218T0000Z/
Kootenai/Cabinet Region-Lower Clark Fork Region-
150 AM MST Mon Dec 15 2025

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM MST 
TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with 
  gusts up to 40 mph expected. For the High Wind Watch, southwest 
  winds 25 to 40 mph with gusts up to 60 mph possible.

* WHERE...Kootenai/Cabinet Region and Lower Clark Fork Region.

* WHEN...For the Wind Advisory, from 5 PM this afternoon to 3 AM MST 
  Tuesday. For the High Wind Watch, from late Tuesday night through 
  Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...For the High Wind Watch, bursts of heavy snow 
  and winter driving conditions are possible in higher valleys, over 
  mountain passes, and along the Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ003-160900-
/O.NEW.KMSO.WI.Y.0012.251216T0200Z-251216T1200Z/
/O.CON.KMSO.HW.A.0003.251217T1200Z-251218T0000Z/
Flathead/Mission Valleys-
150 AM MST Mon Dec 15 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST 
TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with 
  gusts up to 40 mph expected. For the High Wind Watch, southwest 
  winds 25 to 40 mph with gusts up to 60 mph possible.

* WHERE...Flathead/Mission Valleys.

* WHEN...For the Wind Advisory, from 7 PM this evening to 5 AM MST 
  Tuesday. For the High Wind Watch, from late Tuesday night through 
  Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...For the High Wind Watch, bursts of heavy snow 
  and winter driving conditions are possible in higher valleys, over 
  mountain passes, and along the Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ043-160900-
/O.NEW.KMSO.WI.Y.0012.251216T0200Z-251216T1200Z/
/O.CON.KMSO.HW.A.0003.251217T1200Z-251218T0000Z/
Potomac/Seeley Lake Region-
150 AM MST Mon Dec 15 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST 
TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  up to 40 mph expected. For the High Wind Watch, west winds 30 to 
  40 mph with gusts up to 60 mph possible.

* WHERE...Potomac/Seeley Lake Region.

* WHEN...For the Wind Advisory, from 7 PM this evening to 5 AM MST 
  Tuesday. For the High Wind Watch, from late Tuesday night through 
  Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ002-160900-
/O.NEW.KMSO.WI.Y.0012.251216T0200Z-251216T1200Z/
West Glacier Region-
150 AM MST Mon Dec 15 2025

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST 
TUESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...West Glacier Region.

* WHEN...From 7 PM this evening to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IDZ005>008-160900-
/O.CON.KMSO.HW.A.0003.251217T0600Z-251218T0000Z/
Northern Clearwater Mountains-Southern Clearwater Mountains-
Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region-
1250 AM PST Mon Dec 15 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...Southwest winds 25 to 40 mph with gusts over 60 mph 
  possible.

* WHERE...Lower Hells Canyon/Salmon River Region, 
  Orofino/Grangeville Region, Southern Clearwater Mountains, and 
  Northern Clearwater Mountains.

* WHEN...From Tuesday evening through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds could gust over 70 mph in the Camas 
  Prairie, including Grangeville.

Bursts of heavy snow and winter driving conditions are possible in 
higher valleys and over mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

IDZ009-010-MTZ005>007-160900-
/O.CON.KMSO.HW.A.0003.251217T1200Z-251218T0000Z/
Western Lemhi County-Eastern Lemhi County-Missoula/Bitterroot
Valleys-Bitterroot/Sapphire Mountains-Butte/Blackfoot Region-
150 AM MST Mon Dec 15 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...West winds 25 to 40 mph with gusts over 60 mph possible.

* WHERE...In Idaho, Eastern Lemhi County and Western Lemhi County. 
  In Montana, Bitterroot/Sapphire Mountains, Butte/Blackfoot Region, 
  and Missoula/Bitterroot Valleys.

* WHEN...From late Tuesday night through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Bursts of heavy snow and winter driving 
  conditions are possible in higher valleys, over mountain passes, 
  and along the Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$
1 follow-up statement
699 
WWUS75 KMSO 152016
NPWMSO

URGENT - WEATHER MESSAGE
National Weather Service Missoula MT
116 PM MST Mon Dec 15 2025

MTZ005-162015-
/O.EXB.KMSO.WI.Y.0012.251216T0600Z-251216T1500Z/
/O.CON.KMSO.HW.A.0003.251217T1200Z-251218T0000Z/
Missoula/Bitterroot Valleys-
116 PM MST Mon Dec 15 2025

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM MST 
TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with 
  gusts around 50 mph expected. For the High Wind Watch, west winds 
  30 to 40 mph with damaging gusts 55 to 65 mph expected and greater 
  than 70 mph possible.

* WHERE...Missoula/Bitterroot Valleys.

* WHEN...For the Wind Advisory, from 11 PM this evening to 8 AM MST 
  Tuesday. For the High Wind Watch, from late Tuesday night through 
  Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...For tonight, the strongest gusts are not 
  expected to be widespread with highest gusts most likely to occur 
  in the Bitterroot Valley.

The the High Wind Watch, gusts could reach 80 mph in portions on the 
Bitterroot Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ001-004-162015-
/O.CON.KMSO.WI.Y.0012.251216T0000Z-251216T1000Z/
/O.CON.KMSO.HW.A.0003.251217T1200Z-251218T0000Z/
Kootenai/Cabinet Region-Lower Clark Fork Region-
116 PM MST Mon Dec 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM 
MST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...For the Wind Advisory, southwest winds 20 to 30 mph with 
  gusts 40 to 50 mph expected. For the High Wind Watch, southwest 
  winds 25 to 40 mph damaging gusts over 50 mph expected and greater 
  than 60 mph possible.

* WHERE...Kootenai/Cabinet Region and Lower Clark Fork Region.

* WHEN...For the Wind Advisory, from 5 PM this afternoon to 3 AM MST 
  Tuesday. For the High Wind Watch, from late Tuesday night through 
  Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...For the High Wind Watch, bursts of heavy snow 
  and winter driving conditions are possible in higher valleys, over 
  mountain passes, and along the Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ003-162015-
/O.CON.KMSO.WI.Y.0012.251216T0200Z-251216T1200Z/
/O.CON.KMSO.HW.A.0003.251217T1200Z-251218T0000Z/
Flathead/Mission Valleys-
116 PM MST Mon Dec 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM 
MST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...For the Wind Advisory, southwest winds 15 to 25 mph with 
  around 50 mph expected and isolated higher gusts possible. For the 
  High Wind Watch, southwest winds 25 to 40 mph with damaging gusts 
  55 to 65 mph expected and greater than 70 mph possible.

* WHERE...Flathead/Mission Valleys.

* WHEN...For the Wind Advisory, from 7 PM this evening to 5 AM MST 
  Tuesday. For the High Wind Watch, from late Tuesday night through 
  Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ043-162015-
/O.CON.KMSO.WI.Y.0012.251216T0200Z-251216T1200Z/
/O.CON.KMSO.HW.A.0003.251217T1200Z-251218T0000Z/
Potomac/Seeley Lake Region-
116 PM MST Mon Dec 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM 
MST TUESDAY...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts 
  over 40 mph expected. For the High Wind Watch, west winds 30 to 40 
  mph with damaging gusts over 50 mph expected and greater than 60 
  mph possible.

* WHERE...Potomac/Seeley Lake Region.

* WHEN...For the Wind Advisory, from 7 PM this evening to 5 AM MST 
  Tuesday. For the High Wind Watch, from late Tuesday night through 
  Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles. Gusty winds will blow around 
  unsecured objects. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...For the High Wind Watch, bursts of heavy snow 
  and winter driving conditions are possible in higher valleys, over 
  mountain passes, and along the Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MTZ002-161200-
/O.CON.KMSO.WI.Y.0012.251216T0200Z-251216T1200Z/
West Glacier Region-
116 PM MST Mon Dec 15 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM 
MST TUESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40 to 50 mph 
  expected.

* WHERE...West Glacier Region.

* WHEN...From 7 PM this evening to 5 AM MST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

IDZ005>008-162015-
/O.CON.KMSO.HW.A.0003.251217T0600Z-251218T0000Z/
Northern Clearwater Mountains-Southern Clearwater Mountains-
Orofino/Grangeville Region-Lower Hells Canyon/Salmon River Region-
1216 PM PST Mon Dec 15 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...Southwest winds 25 to 40 mph with damaging gusts over 50 
  mph expected and greater than 60 mph possible.

* WHERE...Lower Hells Canyon/Salmon River Region, 
  Orofino/Grangeville Region, Southern Clearwater Mountains, and 
  Northern Clearwater Mountains.

* WHEN...From Tuesday evening through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Winds could gust over 70 mph in the Camas 
  Prairie, including Grangeville.

Bursts of heavy snow and winter driving conditions are possible in 
higher valleys and over mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

IDZ009-010-MTZ006-007-162015-
/O.CON.KMSO.HW.A.0003.251217T1200Z-251218T0000Z/
Western Lemhi County-Eastern Lemhi County-Bitterroot/Sapphire
Mountains-Butte/Blackfoot Region-
116 PM MST Mon Dec 15 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
WEDNESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with damaging gusts over 50 mph 
  expected and greater than 60 mph possible.

* WHERE...In Idaho, Eastern Lemhi County and Western Lemhi County. 
  In Montana, Bitterroot/Sapphire Mountains and Butte/Blackfoot 
  Region.

* WHEN...From late Tuesday night through Wednesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Widespread power outages are possible. Travel could be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Bursts of heavy snow and winter driving 
  conditions are possible in higher valleys, over mountain passes, 
  and along the Divide.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

JK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 14, 2:12 PM MST, 11 hours 38 minutes earlier.

Area forecast discussion, Dec 14, 2:12 PM MST, 11 hours 38 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
212 PM MST Sun Dec 14 2025

.DISCUSSION...

KEY MESSAGES:

 - Renewed Flooding Threat: Another Atmospheric River returns
   Monday through Wednesday. Rain falling on saturated soils will
   likely cause rapid rises on streams and creeks, with
   rockslides possible in steep terrain.

 - Strong Cold Front Wednesday: A sharp transition from rain to
   snow is expected Wednesday. This brings a threat of damaging
   winds and busts of snow or snow squalls.

FORECAST SUMMARY:

Another Atmospheric River is set to impact the Northern Rockies
starting Monday morning. This system is again warmer and wetter
than typical December storms, driving snow levels above 7000 feet.
Moderate to heavy rain will stress an already saturated
hydrologic system. By Wednesday, a powerful cold front will sweep
through, crashing snow levels to valley floors and introducing a
period of strong, potentially damaging winds.

Tonight & Monday: Expect patchy fog and low stratus to redevelop,
especially in northwest Montana. Freezing fog could create slick
spots on bridges and overpasses early Monday.

 - Precipitation: Light precipitation begins in northwest Montana
   Monday morning, spreading south and intensifying by Monday
   night.

 - Snow Levels: Warm air advection will push snow levels above
   7000 feet by Monday afternoon. This means widespread rain for
   the valleys and lower mountain slopes.

 - Winds: A strong low-level jet develops Monday night. Expect
   gusty southwest winds (30-40 mph) over the terrain and up to 50
   mph in the Camas Prairie region.

Wednesday through Sunday:

Wednesday (The Cold Front): This is the most dynamic period of
the forecast. A sharp cold front will cross the Divide during the
day.

 - Impacts: Temperatures will plunge, causing rain to change
   rapidly to snow. Winds will shift to the west-northwest and
   could gust 45-60 mph in the valleys and even higher in the
   mountains, posing a risk of downed trees in saturated soil.
   Snow accumulations over mountain passes and bursts of snow or
   snow squalls will cause periods of travel impacts.

 - Thursday - Friday: Global models are split on the evolution of
   a secondary wave. Currently, the WPC favors a solution that
   keeps impactful moisture in the region, so we are maintaining
   high chances for precipitation, though likely as snow rather
   than rain.

 - The Weekend: A trend toward cooler, more seasonable
   temperatures is expected as the main moisture feed finally cuts
   off.

&&

.AVIATION...The primary aviation impacts through 15/18Z is the
development of patchy fog and low stratus overnight. Visibility
may drop below 1/2SM at times tonight through Monday morning,
mainly north of Highway 12 in Idaho and western Montana.
Conditions should improve to MVFR by Monday afternoon as high
clouds increase. South of Highway 12, VFR conditions will prevail
initially, but expect lowering ceilings Monday evening.

Trend: Widespread mountain obscuration will develop after 15/12Z
as the next system approaches. Mechanical turbulence and Low-Level
Wind Shear (LLWS) will become significant hazards Monday night
into Tuesday as a 50kt jet streak moves overhead.

&&

.HYDROLOGY...The hydrologic response to the incoming Atmospheric
River is the primary concern for this forecast package.

 - Soil Conditions: Soils across Lincoln, Mineral, Sanders and
   Flathead Counties are already near saturation from last week's
   precipitation. This means the ground has very little capacity
   to absorb new rainfall.

 - Rain Amounts: With freezing levels rising to above 7000 feet
   Monday and Tuesday, we expect efficient rainfall of around 1.5
   to 4.0 inches in the mountains.

Specific Impacts:

 - Small Streams: Expect rises on smaller creeks and streams,
   especially in northwest Montana beginning Monday night.

 - Debris Flows: The risk for rock and mudslides is elevated,
   particularly across northwest Montana.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...     High Wind Watch from late Tuesday night through Wednesday
     afternoon for Bitterroot/Sapphire Mountains...
     Butte/Blackfoot Region...Flathead/Mission Valleys...
     Kootenai/Cabinet Region...Lower Clark Fork Region...
     Missoula/Bitterroot Valleys...Potomac/Seeley Lake Region.

     Winter Storm Watch from Tuesday evening through Wednesday
     evening for West Glacier Region.

ID...High Wind Watch from Tuesday evening through Wednesday afternoon
     for Lower Hells Canyon/Salmon River Region...Northern
     Clearwater Mountains...Orofino/Grangeville Region...
     Southern Clearwater Mountains.

     High Wind Watch from late Tuesday night through Wednesday
     afternoon for Eastern Lemhi County...Western Lemhi County.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 8:22 PM MSTFlash Flood WatchMSOFlathead, Lincoln, Sanders66 hr

Nearby

Wind Advisories in Montana, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.